Alert archive / Indiana / Wind Advisories in 2020
Wind Advisory 11, NWS Northern Indiana
NWS Northern Indiana issued this wind advisory at Nov 18, 2020, 3:10 PM EST for 8 counties in Ohio; 4 counties in Michigan; 21 counties in Indiana. It took effect at Nov 19, 2020, 10:00 AM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2020, 3:10 PM EST (20:10 UTC)
- In effect from
- Nov 19, 2020, 10:00 AM EST
- Expired
- Nov 19, 2020, 5:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Northern Indiana
All 33 counties
Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 38 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.2 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
643 WWUS73 KIWX 182010 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 310 PM EST Wed Nov 18 2020 INZ003>005-008-009-012>018-020-022>027-032>034-MIZ077-OHZ004-005- 015-016-024-025-190900- /O.NEW.KIWX.WI.Y.0011.201119T1500Z-201119T2200Z/ La Porte-St. Joseph IN-Elkhart-Noble-De Kalb-Starke-Pulaski- Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 310 PM EST Wed Nov 18 2020 /210 PM CST Wed Nov 18 2020/ ...WIND ADVISORY IN EFFECT FROM 10 AM EST /9 AM CST/ TO 5 PM EST /4 PM CST/ THURSDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of northern Indiana, southwest Michigan and northwest Ohio. * WHEN...From 10 AM EST /9 AM CST/ to 5 PM EST /4 PM CST/ Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
032 WWUS73 KIWX 190250 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 950 PM EST Wed Nov 18 2020 INZ003>005-008-009-012>018-020-022>027-032>034-MIZ077-OHZ004-005- 015-016-024-025-191100- /O.CON.KIWX.WI.Y.0011.201119T1500Z-201119T2200Z/ La Porte-St. Joseph IN-Elkhart-Noble-De Kalb-Starke-Pulaski- Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 950 PM EST Wed Nov 18 2020 /850 PM CST Wed Nov 18 2020/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM EST /9 AM CST/ TO 5 PM EST /4 PM CST/ THURSDAY... * WHAT...Southwest winds increasing to 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of northern Indiana, southwest Michigan and northwest Ohio. * WHEN...From 10 AM EST /9 AM CST/ to 5 PM EST /4 PM CST/ Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
253 WWUS73 KIWX 190820 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 320 AM EST Thu Nov 19 2020 INZ006-007-MIZ078>081-OHZ001-002-192200- /O.EXA.KIWX.WI.Y.0011.201119T1500Z-201119T2200Z/ Lagrange-Steuben-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams- Fulton OH- Including the cities of Lagrange, Topeka, Shipshewana, Angola, Fremont, Dowagiac, Cassopolis, Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Montpelier, Edgerton, Wauseon, Archbold, Swanton, and Delta 320 AM EST Thu Nov 19 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM EST THIS AFTERNOON... * WHAT...Southwest winds increasing to 25 to 35 mph with gusts up to 50 mph expected. * WHERE...In Indiana, Lagrange and Steuben Counties. In Michigan, Cass MI, St. Joseph MI, Branch and Hillsdale Counties. In Ohio, Williams and Fulton OH Counties. * WHEN...From 10 AM EST /9 AM CST/ to 5 PM EST /4 PM CST/ Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ INZ003>005-008-009-012>018-020-022>027-032>034-MIZ077-OHZ004-005- 015-016-024-025-192200- /O.CON.KIWX.WI.Y.0011.201119T1500Z-201119T2200Z/ La Porte-St. Joseph IN-Elkhart-Noble-De Kalb-Starke-Pulaski- Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 320 AM EST Thu Nov 19 2020 /220 AM CST Thu Nov 19 2020/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM EST /9 AM CST/ THIS MORNING TO 5 PM EST /4 PM CST/ THIS AFTERNOON... * WHAT...Southwest winds increasing to 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of northern Indiana, southwest Michigan and northwest Ohio. * WHEN...From 10 AM EST /9 AM CST/ to 5 PM EST /4 PM CST/ Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
175 WWUS73 KIWX 192208 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 508 PM EST Thu Nov 19 2020 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-192315- /O.EXP.KIWX.WI.Y.0011.000000T0000Z-201119T2200Z/ La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb- Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN- White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford- Jay-Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, Cassopolis, Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 508 PM EST Thu Nov 19 2020 /408 PM CST Thu Nov 19 2020/ ...WIND ADVISORY HAS EXPIRED... Sustained winds have diminished to 15 to 25 mph with a few gusts to 40 mph; therefore, the wind advisory has been allowed to expire. Winds will continue to gradually diminish tonight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this wind advisory went out at Nov 18, 3:05 PM EST, 5 minutes earlier.
Area forecast discussion, Nov 18, 3:05 PM EST, 5 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
305 PM EST Wed Nov 18 2020
.SYNOPSIS...
Issued at 305 PM EST Wed Nov 18 2020
Moderating temperatures through Friday with highs around 60 Thursday
and Friday afternoon. These warmer temperatures will also be
accompanied by very windy conditions Thursday. Rain likely from late
Saturday through Sunday.
&&
.SHORT TERM...(Tonight and Thursday)
Issued at 305 PM EST Wed Nov 18 2020
Strong warm advection this period as pronounced sfc ridge shifts off
into the wrn Atlantic and ahead of nrn plains disturbance. This will
yield a very windy day tomorrow as insolation helps deepen sfc based
mixed layer and tap into high momentum flow aloft with potential for
45kt peak gusts as seen in ern KS this aftn. Otherwise sharply
warmer with surging low level thermal ridge.
&&
.LONG TERM...(Friday through Tuesday)
Issued at 305 PM EST Wed Nov 18 2020
Vigorous npac wave disturbance will dig through the Rockies Sat and
out through the midwest Sun as weak sfc reflection lifts up through
the OH valley. Lead nrn stream wave ejecting through srn Canada Fri
ahead of this feature will solidify primary baroclinic zone south
through srn IL/IN early Sat. Initial moisture flux here delays
potential rain here until later Sat aftn but certainly far better
med range model consensus seen as it relates to timing Sat
night/early Sun in proximity to strong warm frontal driven forcing.
As such will shuffle and bump pops appreciably Sat night/early Sun.
Dry/cool follows in wake of this sys early next week ahead of potent
looking midweek sys.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon)
Issued at 1232 PM EST Wed Nov 18 2020
A strong low-level jet and increasing surface winds are the primary
concerns for this TAF cycle. The LLJ will strengthen this evening in
response to a stout ridge over the Southeast US and a trough
entering Manitoba. This will set the stage for a prolonged period of
LLWS. This LLWS eases tomorrow afternoon as the directional shear
wanes. Surface wind gusts will be on the rise.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Wind Advisory from 10 AM EST /9 AM CST/ to 4 PM EST /3 PM CST/
Thursday for INZ003>005-008-009-012>018-020-022>027-032>034.
MI...Wind Advisory from 10 AM to 4 PM EST Thursday for MIZ077.
OH...Wind Advisory from 10 AM to 4 PM EST Thursday for OHZ004-005-
015-016-024-025.
LM...Gale Warning until 4 PM EST Thursday for LMZ043-046.
&&
SYNOPSIS...T
SHORT TERM...T
LONG TERM...T
AVIATION...KB
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Nov 18, 4:44 AM EST, 10 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 444 AM EST Wed Nov 18 2020 INZ003-004-012>015-020-022-MIZ077-191100- La Porte-St. Joseph IN-Starke-Pulaski-Marshall-Fulton IN-White- Cass IN-Berrien- 444 AM EST Wed Nov 18 2020 /344 AM CST Wed Nov 18 2020/ This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...Today and tonight. There is an elevated fire danger this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is an elevated fire danger Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-191100- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 444 AM EST Wed Nov 18 2020 ...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 PM EST THURSDAY... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. INZ005>009-016>018-023>027-032>034-MIZ078>081-OHZ001-002-004-005-015- 016-024-025-191100- Elkhart-Lagrange-Steuben-Noble-De Kalb-Kosciusko-Whitley-Allen IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 444 AM EST Wed Nov 18 2020 This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is an elevated fire danger Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Nov 18, 2:45 PM EST, 25 minutes before
Special Weather Statement National Weather Service Northern Indiana 245 PM EST Wed Nov 18 2020 INZ003-004-012>015-020-022-MIZ077-190300- La Porte-St. Joseph IN-Starke-Pulaski-Marshall-Fulton IN-White- Cass IN-Berrien- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Monticello, Monon, Brookston, Logansport, Royal Center, Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, and Paw Paw Lake 245 PM EST Wed Nov 18 2020 /145 PM CST Wed Nov 18 2020/ ...Elevated Fire Danger Today and Thursday... There is an increased risk for grass, field, brush, and ditch fires as well as unmonitored campfires to spread out of control today, especially along and west of Highway 31. Burning is not recommended. Relative humidity values will drop to 30 to 35 percent this afternoon and south winds that may gusts as high as 30 mph. The combination of these conditions will lead to an elevated fire danger. On Thursday, the elevated fire danger continues. Minimum relative humidity values will range from 30 to 40 percent. South to southwest winds will be strong, in the 20 to 30 mph range with gusts up to 40 mph. INZ005>009-016>018-023>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-190300- Elkhart-Lagrange-Steuben-Noble-De Kalb-Kosciusko-Whitley-Allen IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- Including the cities of Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Dowagiac, Cassopolis, Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 245 PM EST Wed Nov 18 2020 ...Elevated Fire Danger Thursday... There is an increased risk for grass, field, brush, and ditch fires as well as unmonitored campfires to spread out of control Thursday. Burning is not recommended. On Thursday, an elevated fire danger develops. Minimum relative humidity values will range from 30 to 40 percent. South to southwest winds will be strong, in the 20 to 30 mph range with gusts up to 40 mph.
Nearby
Wind Advisories in Indiana, 2020Wind Advisories in Ohio, 2020Wind Advisories in Michigan, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.